MAUDE Adverse Event Report: ARTHREX, INC. POWERASP,4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. POWERASP,4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number POWERASP,4.0MM X 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an scr procedure performed on an (b)(6) year-old female, the powerasp was unable to cut bone from the start of the surgery.The swivelock fell off and the inserter shaft was loose and not fixed; the issue did not resolve when it was returned to the base of the inserter.The procedure was completed using a new product with no patient harm reported.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8400pr was received for investigation.Visual inspection identified internal damage to the outer hub.The retaining ring appeared chipped, as if attempts were made to open the internals of the hub through removing the retaining ring.Functional testing with an ar-8305 console and an ar-8330h handpiece revealed that the ar-8400pr was responsive in all modes, but rotated off-axis.Further visual inspection confirmed that the cam spring was not present, accounting for improper functionality observed.Due to the returned condition of the device, it cannot be confirmed that the spring was missing due to a manufacturing defect.The cause remains undetermined, although a probable cause can be attributed to mishandling.

Brand Name
POWERASP,4.0MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12393511
Report Number1220246-2021-03590
Device Sequence Number19879107
Product Code GFF
UDI-Device Identifier00888867043619
UDI-Public00888867043619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberPOWERASP,4.0MM X 13CM
Device Catalogue NumberAR-8400PR
Device Lot Number13248048
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1